MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PROXIS¿ URETERAL ACCESS SHEATH

C.R. BARD, INC. (COVINGTON) -1018233 PROXIS¿ URETERAL ACCESS SHEATH
Model Number 231245
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that there was a long hair inside of the sheath upon opening the packaging.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.A potential root cause of the reported event could be equipment error due to which material got contaminated, resulting in the device being unusable.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "directions for use: 1.Activate the hydrophilic coating by placing the dilator and sheath components into saline or sterile water.Place an 0.035" (0.889mm) or 0.038" (0.965mm) guidewire into the ureter using standard endourology techniques.2.Ensure the dilator lock is securely engaged with sheath hub prior to insertion.3.Insert the guidewire into the tapered end of the dilator/sheath assembly and gradually advance the assembly into the ureter.Note: placement of the assembly can be verified using fluoroscopy or radiographic means.4.While maintaining sheath position, disengage the dilator lock from the sheath hub to gently remove the dilator.Do not advance sheath without the dilator in place.Note: suture holes are provided on sheath hub for securing externally, if desired.5.An endoscope and/or related instruments can now be used through the ureteral sheath as needed.6.If desired, irrigation can be applied using the luer connector on the dilator.7.Upon completion of the access procedure, gently withdraw the device.8.Discard the device in accordance with hospital procedures and with applicable laws and regulations." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
PROXIS¿ URETERAL ACCESS SHEATH
Common Device Name
ACCESS SHEATH
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9305412
Report Number1018233-2019-07198
Device Sequence Number13548462
Product Code FED
UDI-Device Identifier00801741101724
UDI-Public(01)00801741101724
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K160861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number231245
Device Catalogue Number231245
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer01/03/2020
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1